Pennsylvania, 2004Damaging Wind in Pennsylvania, June 15, 2004
June 15, 2004 · NWS CTP · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 15, 2:30 PM EST, 53 minutes earlier.
Area forecast discussion, Jun 15, 2:30 PM EST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
330 PM EDT TUE JUN 15 2004
.AVIATION...
VFR CONDS CONT INTO THIS EVENING WITH ISOLATED MVFR NEAR ISOLATED TO
SCT CONVECTION...SOME CELLS MAY CONTAIN VERY HEAVY RAINFALL THROUGH
MID EVENING.
&&
.SHORT TERM (THROUGH WEDNESDAY NIGHT)...
BOUNDARY TOUCHED OFF SCATTERED SHOWER ACTIVITY EARLIER THIS
AFTERNOON...WHICH NOW CONTINUES ACROSS THE NORTHERN TIER OF PA
BORDERING NEW YORK. SOME BUILDING CU OVR HIGHER TERRAIN OF CENTRAL
PA BUT NO EVIDENCE OF SHOWER ACTIVITY YET. ON THE OTHER HAND...OHIO
CONVECTION IS SLOW MOVING AND DUMPING TORRENTIAL RAINFALL AND PBZ
HAS ISSUED FLOOD WATCH FOR MUCH OF THEIR AREA TONIGHT. THIN
SUBTROPICAL CIRRUS SHIELD APPEARS TO HAVE DECREASED OUR INSOLATION
THIS AFTERNOON DECREASING STORM POTENTIAL...OR AT LEAST DELAYING IT
BY A FEW HOURS. EXPECT SOUTH CENTRAL OH CONVECTION TO AT LEAST CLIP
SOUTHWEST PORTIONS OF OUR CWA LATER THIS EVENING...WHILE A SHOWER OR
THUNDERSTORM CANNOT BE RULED OUT ACROSS THE REST OF OF CENTRAL PA
THROUGH THE MID EVENING HOURS.
H5 RIDGE BUILDS FURTHER ALONG EAST COAST WITH 590 DM H5 HEIGHTS
BUILDING OVR PA. WILL BE DIFFICULT TO POP CONVECTION WEDNESDAY
UNDER THESE CONDITIONS...BUT IT IS ALSO DIFFICULT TO ASCERTAIN THE
WEAK DISTURBANCES WHICH MAY BE SHROUDED BY HIGHER CLOUD IN THE
CURRENT W.V. IMAGERY. WL KEEP SLIGHT CHANCE POPS IN FOR THE
AFTERNOON HOURS WED...BUT MOST OF THE DAY IN MOST AREAS SHOULD BE
RAIN-FREE.
MODELS PROG CENTER OF CIRCULATION OVER SOUTHEAST TEXAS TO LIFT
NORTHWARD DURING THE DAY ON WEDNESDAY AND POTENTIALLY AFFECT THE
AREA WED NGT INTO THU WITH LOCALLY HEAVY RAINFALL.
&&
.LONG TERM (THURSDAY THROUGH TUESDAY)...
FRONTAL SYSTEM ALONG WITH REMNANTS OF CIRCULATION CURRENTLY OVER
SOUTHEAST TEXAS GET LIFTED NORTHWARD TOWARD PA FOR LATE IN THE
WEEK. INCREASES IN MOISTURE AND INSTABILITY WILL BRING LIKELY
TSTORMS DURING THE DAY ON THU. HIGH MOVING DOWN FROM THE NW PUSHES
FRONT SE INTO THE MID ATLANTIC STATES THU NIGHT INTO FRIDAY...
STABILIZING THE AIRMASS OVER CENTRAL PA. THE REGION WILL THEN SEE A
PERIOD OF MAINLY DRY WEATHER THROUGH THE EXTENDED WITH ONLY CHANCE
POPS FOR A COOL FRONT SUN OR MON. TEMPS NOT CHANGED MUCH FROM
PREVIOUS FORECASTS.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
&&
AVIATION: DEVOIR
SHORT TERM: DEVOIR
LONG TERM: RXR
Hazardous weather outlook, Jun 15, 3:46 AM EST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
446 AM EDT TUE JUN 15 2004
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-160844-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
446 AM EDT TUE JUN 15 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY:
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE SOUTHERN
HALF OF THE AREA
THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY:
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 15, 11:06 AM EST, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1206 PM EDT TUE JUN 15 2004
PAZ017>019-024>028-033>036-049-050-052-056>059-063>066-152230-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CLEARFIELD PA-CUMBERLAND PA-
DAUPHIN PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-JUNIATA PA-
LANCASTER PA-LEBANON PA-MIFFLIN PA-NORTHERN CENTRE PA-
NORTHUMBERLAND PA-PERRY PA-SCHUYLKILL PA-SNYDER PA-SOMERSET PA-
SOUTHERN CENTRE PA-UNION PA-YORK PA-
1206 PM EDT TUE JUN 15 2004
...SPECIAL WEATHER STATEMENT...
...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA
THIS AFTERNOON AND EVENING...
A WEAK SURFACE BOUNDARY MOVING SOUTHWARD THROUGH THE STATE
MAY TRIGGER THUNDERSTORMS DEVELOPMENT ACROSS CENTRAL AND SOUTHERN
PENNSYLVANIA THIS AFTERNOON. SOME STORMS MAY BECOME SEVERE... WITH
DAMAGING WINDS. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING VERY
HEAVY RAINFALL.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT...
WWW.NWS.NOAA.GOV/ER/CTP
Thunderstorm Wind, Lebanon
- When
- June 15, 3:23 PM EST
- Where
- Lebanon County, Annville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.333, -76.517
Numerous large tree limbs and power lines were downed by thunderstorm winds in Annville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Virginia, June 15 to 16, 20042 deaths · 50 kt wind · 5 events
- Rip Current in Florida, June 15, 20041 death · 1 event
- Flash Flooding and Flooding in Ohio, June 15, 2004$266,000 · 50 kt wind · 19 events
- Flash Flood in Minnesota, June 15 to 16, 2004$500,000 · 1 event
- Flash Flood and Hail in Nebraska, June 15, 2004$103,000 · 2.5 in hail · 28 events
- Tornadoes and Hail in Colorado, June 15, 20041 injured · F1 · 26 events
- Flash Flood in Ohio, June 15, 2004$125,000 · 1 event
- Tornadoes and Flash Flood in Kansas, June 15, 2004F0 · 52 events
- Flash Flooding and Hail in Kansas, June 15, 2004$85,000 · 1.75 in hail · 7 events
- Flash Flood in Ohio, June 15, 2004$100,000 · 1 event
- Flash Flooding and Damaging Winds in Kansas, June 15, 2004$75,000 · 60 kt wind · 6 events
- Flash Flooding in Texas, June 15, 2004$80,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408723.